Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 38, NWS Albuquerque, NM

April 24, 200812 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 24, 2008, 7:12 AM MDT for 12 counties in New Mexico. It took effect at Apr 24, 2008, 10:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 7:12 AM MDT (13:12 UTC)
In effect from
Apr 24, 2008, 10:00 AM MDT
Expired
Apr 24, 2008, 11:00 PM MDT
In force
13 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3588 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 241312
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 AM MDT THU APR 24 2008

...FIRE WEATHER WATCH IN EFFECT FOR LATE THURSDAY MORNING THROUGH
THURSDAY EVENING ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO
FOR STRONG WINDS AND LOW HUMIDITIES...

.A FAST MOVING UPPER LEVEL DISTURBANCE MOVING INTO THE CENTRAL
ROCKIES WILL CREATE GUSTY WEST WINDS ACROSS MUCH OF NORTHERN AND
CENTRAL NEW MEXICO TODAY. STRONG WINDS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EXCEPT FOR 
AREAS ABOVE SIGNIFICANT SNOW PACK IN THE NORTHERN MOUNTAINS.

NMZ101>109-250200-
/O.UPG.KABQ.FW.A.0034.080424T1600Z-080425T0300Z/
/O.NEW.KABQ.FW.W.0038.080424T1600Z-080425T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
712 AM MDT THU APR 24 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
FROM LATE THIS MORNING THROUGH EARLY THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR TODAY. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40
2 follow-up statements
000 
WWUS85 KABQ 241439 CCA
RFWABQ

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
837 AM MDT THU APR 24 2008

CORRECTED LEADING HEADLINE

...RED FLAG WARNING IN EFFECT FOR LATE THIS MORNING THROUGH
THIS EVENING ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO
FOR STRONG WINDS AND LOW HUMIDITIES...

.A FAST MOVING UPPER LEVEL DISTURBANCE MOVING INTO THE CENTRAL
ROCKIES WILL CREATE GUSTY WEST WINDS ACROSS MUCH OF NORTHERN AND
CENTRAL NEW MEXICO TODAY. STRONG WINDS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EXCEPT FOR 
AREAS ABOVE SIGNIFICANT SNOW PACK IN THE NORTHERN MOUNTAINS.

NMZ101>109-250200-
/O.UPG.KABQ.FW.A.0034.080424T1600Z-080425T0300Z/
/O.NEW.KABQ.FW.W.0038.080424T1600Z-080425T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
837 AM MDT THU APR 24 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
FROM LATE THIS MORNING THROUGH EARLY THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR TODAY. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40
000 
WWUS85 KABQ 250155
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 PM MDT THU APR 24 2008

...RED FLAG WARNING NOW IN EFFECT THROUGH LATE THIS EVENING FOR
ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

.A FAST MOVING UPPER LEVEL DISTURBANCE MOVING ACROSS THE CENTRAL
ROCKIES HAS FORCED A COLD FRONT SOUTHEAST ACROSS NORTHERN NEW
MEXICO THIS EVENING. THE STRONG PRESSURE GRADIENT BEHIND THIS FRONT
WILL ALLOW GUSTY NORTHWEST WINDS TO CONTINUE ACROSS NORTHERN AND
CENTRAL NEW MEXICO THROUGH LATE THIS EVENING. STRONG WINDS COMBINED
WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS EXCEPT FOR AREAS ABOVE SIGNIFICANT SNOW PACK IN THE
NORTHERN MOUNTAINS.

NMZ101>109-250500-
/O.EXT.KABQ.FW.W.0038.000000T0000Z-080425T0500Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
755 PM MDT THU APR 24 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS
EVENING. 

NORTHWEST WINDS WILL CONTINUE BETWEEN 20 AND 30 MPH WITH GUSTS
TO AROUND 40 MPH THROUGH LATE THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GUYER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 24, 3:02 AM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 24, 3:02 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MDT THU APR 24 2008

.DISCUSSION...
WINDY DAY AHEAD AS A TROUGH ALOFT CROSSES THE CENTRAL ROCKIES
NORTH OF NM. WEST WINDS SHOULD TOUCH WIND ADVISORY CRITERIA SPEEDS
BRIEFLY ALONG THE EAST SLOPES OF THE CENTRAL AND NORTH CENTRAL
MOUNTAINS THIS AFTERNOON...BUT NOT LONG ENOUGHT TO WARRANT A WIND
ADVISORY. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS
TO CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS
AREAWIDE...AND A RED FLAG WARNING WILL BE ISSUED WITH THIS
MORNINGS FIRE WEATHER FORECAST AT 800 AM MDT. THE PASSING UPPER
TROUGH WILL DRIVE A COOL FRONT ACROSS THE AREA FROM THE NORTHWEST
BY THIS EVENING...SO WE CAN EXPECT COOLER TEMPERATURES ON FRIDAY.
FRIDAY WILL ALSO BRING LESS WIND.

WINDS WILL SHIFT TO THE NORTH AND STRENGTHEN AGAIN ON SATURDAY AS
A STRONG COLD FRONT DRIVES SOUTHWARD THROUGH THE EASTERN PLAINS.
THE FRONT DOES NOT LOOK LIKE IT WILL BRING MUCH MOISTURE...BUT
THERE COULD BE ENOUGH FOR SOME THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING. LATER SHIFTS MAY NEED TO DECREASE TEMPERATURES ON THE
FAR EASTERN PLAINS FOR SATURDAY AND SATURDAY NIGHT AS WE ARE
CURRENTLY FORECASTING VALUES WELL ABOVE MOS GUIDANCE. SOME SHOWERS
MAY LINGER THROUGH SATURDAY EVENING BEFORE DRY WEATHER RETURNS FOR
SUNDAY. DRY WEATHER IS FORECASTED THROUGH THE EXTENDED WITH WINDS
INCREASING AGAIN BY TUESDAY OR WEDNESDAY NEXT WEEK.

44

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO
TODAY EXCEPT FOR PATCHY IFR TO LIFR DUE TO LOW CLOUDS AND FOG NEAR
THE TEXAS BORDER...FROM CLAYTON TO PORTALES...THROUGH 14Z. WEST
WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS AROUND 40 MPH OVER MUCH
OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM MDT UNTIL 800 PM MDT TODAY FOR THE
FOLLOWING ZONES...NMZ101>109.

&&

44/40
Hazardous weather outlook, Apr 24, 5:52 AM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT THU APR 24 2008

NMZ001>021-026-251200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
552 AM MDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1000 AM MDT UNTIL 800 PM MDT FOR
THE ENTIRE FORECAST AREA...WHERE LOW HUMIDITIES COMBINED WITH
STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THE
STRONGEST WINDS WILL IMPACT THE EAST SLOPES OF THE CENTRAL AND
NORTH CENTRAL MOUNTAINS...WHERE SPEEDS COULD OCCASIONALLY REACH 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SATURDAY...STRONG NORTHWEST AND NORTH WINDS MAY COMBINE WITH VERY LOW
HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS EAST OF THE
CENTRAL MOUNTAIN CHAIN AND ALSO ON THE NORTHWEST PLATEAU.

WEDNESDAY...STRONG WEST AND SOUTHWEST WINDS MAY COMBINE WITH VERY
LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS EAST OF
THE CENTRAL MOUNTAIN CHAIN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.